Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 306, NWS Binghamton, NY

September 26, 2007Madison County, Onondaga County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Sep 26, 2007, 7:31 PM EDT for Madison County, Onondaga County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 26, 2007, 7:31 PM EDT (23:31 UTC)
Expired
Sep 26, 2007, 8:30 PM EDT
In force
59 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

Counties Madison County, NY, Onondaga County, NY

The radar

The Binghamton radar (KBGM), 85 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2007-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 424 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2007-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
424 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 1:48 PM EDT, 5 hours 43 minutes earlier.

Area forecast discussion, Sep 26, 1:48 PM EDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
148 PM EDT WED SEP 26 2007

.SYNOPSIS...

A MEANDERING FRONTAL SYSTEM WILL KEEP THE CHANCE FOR SHOWERS AND
THUNDERSTORMS OVER THE REGION INTO THURSDAY NIGHT. A FEW SHOWERS
WILL STILL BE POSSIBLE ON FRIDAY AS AN UPPER LEVEL DISTURBANCE
PASSES BY, THEN HIGH PRESSURE WILL BUILD INTO THE REGION WITH FAIR
WEATHER AND SEASONABLE TEMPERATURES FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...

AREA IS BEING MONITORED FOR A SVR TSTM WATCH. DISC WILL BE BRIEF.

LEE TROF OVER OUR SE ZONES AND A WEAK FNT/BNDRY DROPPING INTO THE
SRN TIER THIS EVNG. BOTH OF THESE BNDRYS WILL SERVE AS A FOCUS
FOR TSRA DVLPMNT. MODIFIED MEAN LAYER 12Z BUF PROFILE, USING
86/66 FOR SFC CONDITIONS, GIVES US 1350 J/KG FOR CAPE, LI OF -3 TO
-4. BRNS SUGGESTING ORGANIZED CONVECTION PSBL WITH VALUES IN THE
TEENS, AND BRN SHEAR VALUES FCST TO BE 60-80 OVER CNTRL NY. ACTIVITY
SHUD WIND DOWN LATER THIS EVNG AFTER SS.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH SATURDAY/...

INTERESTING TO NOTE THAT BOTH THE NAM/GFS TRY TO DVLP CONVECTION
ALONG THE PREFNTL TROF OVER SE ZONES LATE. WILL STAY WITH CHC TO
LIKELY POPS ALL ZONES TNGT. PRECIPITABLE WATER VALUES AT BUF ARE
236% ABV NORMAL (1.78 INCHES). IF THE FNT SETS-UP TNGT ALONG AN
E-W AXIS NEAR THE SRN TIER, MBE VECTORS SUGGEST THAT SOME TRAINING
WOULD BE POSSIBLE. WEVE BEEN VERY DRY AND CAN HANDLE ALOT OF RAIN
ATTM, BUT SOMETHING TO KEEP IN MIND. BETTER CHCS FOR +RA APPEAR
TO BE TMRW AND TMRW NGT AS FNTL WAVE LIFTS THRU THE AREA. RETAINED
CAT/LIKELY POPS FOR THESE TIME PDS. MDLS ARE INDICATING THE UPR
LVL TROF WILL BE A BIT MORE VIGOROUS THAN PREV DEPICTED FOR
FRI...AND REALLY CANT RULE OUT SCT -SHRA ANY AREAS DUE TO COLD
POOL ALOFT...BUT BEST CHCS WOULD APPEAR TO BE ACRS UPSTATE. FAIR
WX FOR SAT AS HIGH PRES BUILDS IN.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...

NEGATIVE PNA PATTERN EXPECTED TO CONTINUE THROUGH EXTENDED PERIOD.
TEMPS WILL REMAIN ABOVE NORMAL WITH DRY CONDITIONS. WEAK SFC TROF
MAY BRUSH AREA ON MONDAY BUT FOR NOW PRECIP SHOULD REMAIN NORTH OF
REGION.

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...

A COLD FRONT WILL DROP SOUTH ACROSS THE AREA DURING THE LATE
AFTERNOON AND EARLY EVENING THEN BECOME STALLED OVER THE NEW
YORK/PENNSYLVANIA BORDER THIS EVENING. THIS BOUNDARY WILL THEN MOVE
BACK AS A WARM FRONT LATE TONIGHT AND THURSDAY MORNING.

WIDESPREAD SHOWERS ARE EXPECTED ACROSS NYS WITH THIS BOUNDARY AND
ALSO THE CHANCE FOR THUNDERSTORMS. INCLUDED A TWO HOUR TEMPO GROUP
FOR TSRA WHEN CHANCES LOOK BEST. FLIGHT RESTRICTION IN THE MVFR
RANGE WITH TSRA. AT KAVP, CONFIDENCE LOW FOR TSRA THEREFORE JUST
KEPT A PERIOD OF LIGHT SHOWERS IN TAF WITH CB CLOUD GROUP TO IMPLY
POTENTIAL FOR CONVECTION. OVERNIGHT BOUNDARY WILL BE DRAPED OVER
REGION WITH WIDESPREAD MVFR CONDITIONS LIKELY DUE TO BOTH VSBY/CIG
RESTRICTIONS. CONDITIONS COULD DETERIORATE TO IFR AT SOME TERMINALS
BUT CONFIDENCE LOW AND NOT INCLUDED SO FAR.

ON THURSDAY, WIDESPREAD SHOWERS EXPECTED OVER AREA AS WAVE FROM OHIO
VALLEY PULLS BOUNDARY BACK AS WARM FRONT. FOR NOW KEPT SHOWERS
VFR.

SOUTHWEST WINDS GUSTING TO 15 KNOTS THIS AFTERNOON WILL BECOME LIGHT
AND VARIABLE OVERNIGHT. SOUTHWEST WINDS LESS THAN 10 KNOTS
THURSDAY.

OUTLOOK...SHRA WILL CONTINUE TO BRING THE POTENTIAL FOR RESTRICTIONS
INTO FRIDAY BEFORE FINALLY PULLING OUT DURING THE EVENING.
GENERALLY VFR CONDITIONS ARE EXPECTED FOR THE WEEKEND OUTSIDE OF
MORNING FOG AT ELM.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&
Hazardous weather outlook, Sep 26, 3:05 AM EDT, 16 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
305 AM EDT WED SEP 26 2007

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-270715-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
305 AM EDT WED SEP 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON, AHEAD OF AN ATMOSPHERIC
DISTURBANCE. A LINE OF THUNDERSTORMS IS THE MOST LIKELY SCENARIO.
SOME OF THE THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS, AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN SHOWERS AND THUNDERSTORMS ARE EXPECTED ON THURSDAY. SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PADAVONA

In the hours before

Special weather statement, Sep 26, 5:19 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
519 PM EDT WED SEP 26 2007

NYZ022-024-262145-
CHEMUNG NY-STEUBEN NY-
519 PM EDT WED SEP 26 2007

...STRONG THUNDERSTORM MOVING THROUGH SOUTHEASTERN STEUBEN AND
CHEMUNG COUNTIES...

* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR SOUTH
  CORNING...AND MOVING EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ELMIRA ARPT AND BIG FLATS AIRPORT AT 525 PM EDT...
  ELMIRA HEIGHTS AND WEST ELMIRA AT 530 PM EDT...
  HORSEHEADS NORTH AT 535 PM EDT...
  BREESPORT AND LOWMAN AT 540 PM EDT...
  ERIN AND OWENS MILL AT 545 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MJ
Special weather statement, Sep 26, 5:45 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
545 PM EDT WED SEP 26 2007

PAZ048-262245-
PIKE PA-
545 PM EDT WED SEP 26 2007

...CLUSTER OF THUNDERSTORMS MOVING INTO PORTIONS OF PIKE COUNTY...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PECKS POND TO MOUNT POCONO AND POCONO PINES. THE
STORMS WERE MOVING NORTHEAST AT 15 MPH.

THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY RAINFALL WILL BE
NEAR...
  GREELEY AT 600 PM EDT...
  TWIN LAKES AT 605 PM EDT...

THE STORMS WILL CONTINUE TO AFFECT THE PECKS POND AREA THROUGH 615
PM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY THESE STORMS HAVE THE POTENTIAL TO PRODUCE
HEAVY RAIN.

NICOSIA
Local storm report, Sep 26, 6:00 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
600 PM EDT WED SEP 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     ELMIRA                  42.09N 76.81W
09/26/2007                   CHEMUNG            NY   AMATEUR RADIO

            TREES AND WIRES WERE BLOWN DOWN BY THUNDERSTORM WINDS.
            TREES WERE BLOCKING SOME ROADWAYS IN ELMIRA.

&&

DJN
Special weather statement, Sep 26, 7:08 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
708 PM EDT WED SEP 26 2007

NYZ056-PAZ039-270000-
BROOME NY-SUSQUEHANNA PA-
708 PM EDT WED SEP 26 2007

...STRONG THUNDERSTORM MOVING THROUGH NORTHERN SUSQUEHANNA AND
BROOME COUNTIES...

* AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR LITTLE
  MEADOWS...AND MOVING NORTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  VESTAL CENTER AND VESTAL AT 715 PM EDT...
  ENDWELL AT 720 PM EDT...
  BRACKNEY AND JOHNSON CITY AT 725 PM EDT...
  BINGHAMTON AT 730 PM EDT...
  CONKLIN AND PORT DICKINSON AT 735 PM EDT...
  KIRKWOOD AND PORT CRANE AT 740 PM EDT...
  SANITARIA SPRINGS AT 750 PM EDT...
  WINDSOR AT 755 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MJ
Special weather statement, Sep 26, 7:10 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
710 PM EDT WED SEP 26 2007

NYZ018-270015-
ONONDAGA NY-
710 PM EDT WED SEP 26 2007

...STRONG THUNDERSTORMS DEVELOPING OVER ONONDAGA COUNTY...

AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A  LINE
EXTENDING FROM CICERO TO SYRACUSE TO ONONDAGA...AND MOVING  EAST AT
20 MPH.

THUNDERSTORMS WILL BE NEAR...
  SYRACUSE AND ONONDAGA AT 715 PM EDT...
  NEDROW AND LOWER SOUTH BAY AT 720 PM EDT...
  DEWITT AND EAST SYRACUSE AT 725 PM EDT...
  MINOA AND LYNDON AT 730 PM EDT...
  POMPEY AND FAYETTEVILLE AT 735 PM EDT...
  MANLIUS AND KIRKVILLE AT 740 PM EDT...
  WATERVALE AT 745 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN...AND COULD
CAUSE LOCALIZED URBAN FLOODING OF ROADS AND POOR DRAINAGE AREAS IN
THE GREATER SYRACUSE AREA.

NICOSIA
Special weather statement, Sep 26, 7:27 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
727 PM EDT WED SEP 26 2007

NYZ018-036-037-270030-
MADISON NY-ONEIDA NY-ONONDAGA NY-
727 PM EDT WED SEP 26 2007

...LINE OF STRONG THUNDERSTORMS MOVING TOWARD NORTHERN MADISION
COUNTY AND SOUTHWESTERN ONEIDA COUNTY...

* AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM CICERO TO EAST SYRACUSE TO NEDROW...AND MOVING
  EAST AT 20 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  FAYETTEVILLE AND BRIDGEPORT AT 735 PM EDT...
  MANLIUS AND KIRKVILLE AT 740 PM EDT...
  LAKEPORT AT 745 PM EDT...
  ORAN AT 750 PM EDT...
  SULLIVAN AND CHITTENANGO AT 755 PM EDT...
  SOUTH BAY AT 800 PM EDT...
  VERONA BEACH AND UNION CORNERS AT 805 PM EDT...
  VIENNA AND CANASTOTA AT 810 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

NICOSIA

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 5:55 PM EDTSevere Thunderstorm WarningBGMChemung, Tioga38 min
Sep 26, 7:55 PM EDTSevere Thunderstorm WarningBGMSteuben65 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.